Abstract

Complete bases that are useful for beam propagation problems and present the distinct property of being spatially confined at the initial plane are proposed. These bases are constructed in terms of polynomials of Gaussians, in contrast with standard alternatives, such as the Hermite–Gaussian basis, that are given by a Gaussian times a polynomial. The property of spatial confinement implies that, for all basis elements, the spatial extent at the initial plane is roughly the same. This property leads to an optimal scaling parameter that is independent of truncation order for the fitting of a confined initial field. Given their form as combinations of Gaussians, the paraxial propagation of these basis elements can be modeled analytically.

© 2017 Optical Society of America

Full Article  |  PDF Article
OSA Recommended Articles
Zernike expansion of separable functions of Cartesian coordinates

Colin J. R. Sheppard, Sam Campbell, and Michael D. Hirschhorn
Appl. Opt. 43(20) 3963-3966 (2004)

Scalar and electromagnetic nonparaxial bases composed as superpositions of simple vortex fields with complex foci

Rodrigo Gutiérrez-Cuevas and Miguel A. Alonso
Opt. Express 25(13) 14856-14870 (2017)

Accelerating propagation properties of misplaced Hermite–Gaussian beams

Chaohong Huang and Helin Lu
J. Opt. Soc. Am. A 31(8) 1762-1765 (2014)

References

You do not have subscription access to this journal. Citation lists with outbound citation links are available to subscribers only. You may subscribe either as an OSA member, or as an authorized user of your institution.

Contact your librarian or system administrator
or
Login to access OSA Member Subscription

Cited By

You do not have subscription access to this journal. Cited by links are available to subscribers only. You may subscribe either as an OSA member, or as an authorized user of your institution.

Contact your librarian or system administrator
or
Login to access OSA Member Subscription

Figures (4)

You do not have subscription access to this journal. Figure files are available to subscribers only. You may subscribe either as an OSA member, or as an authorized user of your institution.

Contact your librarian or system administrator
or
Login to access OSA Member Subscription

Equations (29)

You do not have subscription access to this journal. Equations are available to subscribers only. You may subscribe either as an OSA member, or as an authorized user of your institution.

Contact your librarian or system administrator
or
Login to access OSA Member Subscription

Metrics

You do not have subscription access to this journal. Article level metrics are available to subscribers only. You may subscribe either as an OSA member, or as an authorized user of your institution.

Contact your librarian or system administrator
or
Login to access OSA Member Subscription